Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 229, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 3, 2000, 4:24 PM EDT for Camden County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 3, 2000, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 032024
SVRJAX
GAC039-032100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 500 PM EDT
* AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
SOUTH OF TARBORO...OR ABOUT 5 MILES WEST OF WOODBINE...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TARBORO AND WOODBINE BY 430 PM EDT...
WAVERLY BY 450 PM EDT...
DOVER BLUFF BY 500 PM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.
LAT...LON 3102 8149 3111 8159 3115 8177 3098 8187
3093 8190 3085 8189 3078 8181 3096 8155
3099 8162
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT THU AUG 3 2000 CURRENTLY...THUNDERSTORMS ARE PUSHING INLAND OVER THE SUWANNEE VALLEY AND SOME SHOWERS ARE ERUPTING ALONG THE ECSB. WV IMAGERY SHOWS AN ANTICYCLONE SITUATED OVER THE NORTHEAST GULF AND UPPER LEVEL DIVERGENCE IS PROGGED OVER THE FCST AREA...ROUGHLY NORTH OF GNV TO SGJ...WHERE MOST OF TODAY'S ACTIVITY IS EXPECTED TO OCCUR. MODELS AGREE THAT THE MID LEVEL TROUGH EAST OF THE MISSISSIPPI VALLEY WILL SHIFT EASTWARD TO THE ATLANTIC COAST BY 00Z SUNDAY. SEVERAL DISTURBANCES WILL RIPPLE THROUGH THE BASE OF THE TROUGH AND AFFECT THE FA. ON FRIDAY THE SOUTHWEST FLOW CONTINUES WITH STRONG UPPER DIVERGENCE OVER SE GA AND NORTHERN FL COUNTIES. WILL GO WITH LIKELY POPS AND A CHANCE TO THE SOUTH. ON SATURDAY A VORT LOBE SLIDES INTO NORTH FL AND DRYING FOLLOWS. WILL GO WITH HIGHER POPS TO THE SOUTH. EXTENDED...THE MID/UPPER TROUGH LIFTS NORTHEAST INTO THE ATLANTIC AND A RIDGE BRIDGES ACROSS THE SOUTHEASTERN US. WITH THE CESSATION OF THE SOUTHWESTERLY FLOW...DEEP MOISTURE SUPPLY IS REMOVED. THE FA WILL RETURN TO AOB CLIMO POPS AND AOA CLIMO TEMPS. MARINE...A S TO SW FLOW WILL PERSIST THROUGH FRIDAY NIGHT. BOTH AVN/NGM SHOW A SURGE IN WINDS DURING THE THIRD PERIOD. THINK THIS IS REALISTIC BUT WILL KEEP BELOW SCEC CRITERIA. PRELIM AMG 71/89/72/91 4634 SSI 74/86/74/88 4634 JAX 72/90/73/92 46N35 GNV 71/89/72/90 3535 28 .JAX.. .FL...NONE. .GA...NONE. TRABERT
In the hours before
Special weather statement, Aug 3, 12:00 PM EDT, 4 hours 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU AUG 3 2000 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... AFTERNOON HEATING...ABUNDANT ATMOSPHERIC MOISTURE AND INSTABILITY... AND THE FORMATION OF BOTH WEST AND EAST COAST SEABREEZES WILL RESULT IN THE ERUPTION OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON INTO THE EARLY EVENING. STEERING WINDS ARE A LITTLE STRONGER TODAY AND FROM THE SOUTHWEST AND THIS WILL RESULT IN MORE OF A WIDESPREAD COVERAGE OF RAINFALL NEAR THE COAST AND BEACHES. THE STORMS WILL FIRST FORM ALONG THE EAST COAST SEABREEZE NEAR THE INTRACOASTAL BY EARLY AFTERNOON AND SLOWLY SPREAD TO JUST WEST OF THE ST JOHNS RIVER BY MID AND LATE AFTERNOON. ALSO...A CLUSTER OF SHOWERS AND THUNDERSTORMS SPREADING INLAND FROM THE GULF WILL SPREAD NORTHEAST TO ACROSS MUCH OF NORTH AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. DURING THE EARLY EVENING...THE THUNDERSTORMS WILL MOVE NORTHEAST TOWARDS THE COAST ESPECIALLY FROM ST AUGUSTINE BEACH TO ST SIMONS ISLAND. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN OF 2 TO 3 INCHES. A COUPLE OF STORMS MAY BECOME SEVERE WITH STRONG AND DAMAGING WINDS AND HAIL POSSIBLE. MARINE INTERESTS ALONG THE ST JOHNS RIVER...THE INTRACOASTAL WATERWAY ...AND NEARBY ATLANTIC SHOULD BE ON THE ALERT FOR THREATENING WEATHER AND BE PREPARED TO SEEK SAFE HARBOR. IN ADDITION...SOME OF THE STORMS MAY PRODUCE WATER SPOUTS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. PETERSON STEERING WINDS ARE LIGHT AND THE STORMS WILL MOVE SLOWLY TO THE NORTHEAST. HEAVY RAIN WILL BE THE RESULT WITH SOME AREAS RECEIVING AROUND 3 INCHES OF RAIN IN THE STRONGER THUNDERSTORMS. YOU CAN ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS WITH THESE STORMS. FLOODING OF LOW LYING AREAS IS POSSIBLE. THERE IS A POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...BUT STORM SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Local storm report, Aug 3, 3:11 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
311 PM EDT THU AUG 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM HOMELAND GA WIND DAMAGE
08/02/00 CHARLTON EMERGENCY MANAGEMENT
REPORTED ROOF DAMAGE TO
TRAVEL INN MOTEL. TREE
TOPPLED ONTO MOBILE HOME.
TWO MOBILE STORAGE UNITS
ROLLED AND DESTROYED. ROOF
DAMAGE TO VFW BUILDING.
AWNING OF SERVICE STATION
DAMAGED. NUMEROUS TREES AND
LARGE LIMBS DOWN THROUGHOUT
CITY.
ECZNearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.